MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-INCUBATOR L

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-INCUBATOR L
Model Number 009303
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported the ih-incubator l (first installed 2019) was overheating and started giving off a burning smell.Afterwards, the icons on the touch screen were no longer responsive.Nobody was harmed by this incident.A technical support representative advised the customer not to use the instrument.They were using an ortho incubator until a replacement unit arrived.The affected instrument was sent to the product support lab in parsippany nj for troubleshooting.There, the instrument was inspected and tested to see if the problem was replicable and to find the source of the problem.The power supply and fuse holder was inspected: no burns or manufacturing defects were found.The incubator powered on without issues.The touch screen is responsive and functional.The instrument was left on for a full working day and neither overheating nor a burning smell could be noticed.The instrument went into standby mode as intended and did not fail to power back on after touching the screen.Other than dust buildup on the blades and filter of the fan, no damage or defects have been found for the instrument's internal components.The instrument has been turned on, put in standby, and tested using its timer function to simulate regular use at a customer site.No overheating or burning has been observed and internal incubator temperature matches system reading.No damage or defects found in internal components of instrument.Overheating and burning smell reported by the customer was not reproduceable after using the instrument for several hours.

Brand Name
IH-INCUBATOR L
Common Device Name
IH-INCUBATOR L
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16946832
Report Number9610824-2023-00020
Device Sequence Number20427126
Product Code KSZ
UDI-Device Identifier07611969226344
UDI-Public(01)07611969226344
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
BK170066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number009303
Device Catalogue Number009303
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown